MAUDE Adverse Event Report: VOLCANO CORPORATION EAGLE EYE PLATINUM ST RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION EAGLE EYE PLATINUM ST RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900PST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Block a2-a5: no information available.Blocks b6 & b7: no information available.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks e1 & g2: country is italy.Block h3 & h6: based on the photo received of the eagle eye catheter, the tip separation was confirmed.The eagle eye catheter was not returned for evaluation, thus the cause of the tip separation could not be established.Blocks h7 & h9: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an eagle eye platinum st catheter was used in a diagnostic coronary procedure in a moderately calcified mid lad.During removal, resistance was noted and the distal tip became detached within the non-philips guiding catheter.Therefore, the eagle eye catheter and guiding catheter were removed as a system.The procedure was completed with another eagle eye catheter.No patient injury reported.This product problem is being submitted due to the tip separation, potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Blocks d9 & h3: eagle eye catheter was returned for evaluation.Block h3: the eagle eye catheter was returned with the separated distal portion.Visual inspection found the scanner body had separated from the proximal fillet.At the location of separation, sharp edges of non malleable material was observed.Block h6: the probable cause of the separated distal portion is damage during removal/handling.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
EAGLE EYE PLATINUM ST RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
danielle bullock
3721 valley centre drive #500
san diego, CA 92130
800228-4728
MDR Report Key18384244
Report Number3008363989-2023-00059
Device Sequence Number16813073
Product Code OBJ
UDI-Device Identifier00845225002312
UDI-Public(01)00845225002312(11)230508(17)250508(10)0302894792
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K120697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2025
Device Model Number85900PST
Device Catalogue Number85900PST
Device Lot Number0302894792
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date03/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT: BALANCE MIDDLEWEIGHT GUIDEWIRE, SIZE UNK; MEDTRONIC: 7F LAUNCHER GUIDE CATHETER; TERUMO: 7F DESTINATION INTRODUCER SHEATH
Patient SexUnknown